MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PROTEGO SD 60/16; ICD LEAD

BIOTRONIK SE & CO. KG PROTEGO SD 60/16; ICD LEAD
Model Number 399408
Medical Device Problem Code Ambient Noise Problem (2877)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Lead was explanted due to noise after car accident with seatbelt on.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was cut 51 cm proximal to the lead tip.Only the distal lead fragment with inserted locking stylet was returned and subjected to an extensive analysis.In the course of the analysis, multiple signs of wear could be noted on the proximal part of the lead fragment.In particular 12.8 cm proximal to the lead tip the insulation was found rubbed through which can be considered the root cause for the reported oversensing.The characteristics of this damage indicate unexpected, excessive wear on the lead.Thus it is assumed that the lead was subject to severe mechanical stress in the implanted state.Causes for elevated stresses are difficult to determine.An accumulation of different factors may impact wear on the lead.These factors include interaction with atypical tissue, significant cardiac motion due to an adverse lead position including slack, or a potential increased ingrowth which had impact on the maneuverability of the lead.Furthermore, tortuous cardiac anatomy, high patient activity levels, and significant manual labor involving the upper body are known contributing factors.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PROTEGO SD 60/16
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18307394
Report Number1028232-2023-06222
Device Sequence Number20529154
Product Code NVY
UDI-Device Identifier04035479136093
UDI-Public(01)04035479136093(17)160930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number399408
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient SexMale